JournalAmerican Journal of Case Reports
PublisherInternational Scientific Information, Inc.
MetadataShow full item record
AbstractPatient: Female, 59-year-old Final Diagnosis: Granulomatosis with polyangiitis Symptoms: Dyspnea Medication: Rituximab Clinical Procedure: - Specialty: Rheumatology Objective: Diagnostic/therapeutic accidents Background: Rituximab is a genetically engineered chimeric (murine-human) monoclonal antibody (mAb) directed against CD20 antigen on the surface of B cells. Commonly reported adverse effects are chills and fevers, which are usually associated with the first infusion. Recent studies have shown an association between rituximab use and low immunoglobulin (Ig) level due to a reduction in plasma cell precursors, which leads to an increased risk of infections with the use of rituximab. Case Report: We present a case of hypogammaglobulinemia associated with rituximab use in a patient with Granulomatosis with Polyangiitis (GPA). A 59-year-old woman presented with shortness of breath. After an extensive workup, she was diagnosed with GPA. She received rituximab for the induction of remission. Laboratory workup, which was done five days after she received the second rituximab dose, showed IgG and IgM levels below the level of normal. One month after her second dose of rituximab, she presented to the Medical Intensive Care Unit as a transfer from an outside facility intubated and sedated due to acute respiratory failure secondary to sep-tic shock with E. coli bacteremia. The patient died on admission despite aggressive management, including the ACLS protocol. Conclusions: Rituximab is an effective medication in the management of ANCA-associated vasculitis. Obtaining an immuno-globulin level at baseline and before each rituximab cycle is of great clinical importance and helps guide physicians in prescribing B cell-targeted therapy.
MeSH Anti-Neutrophil Cytoplasmic Antibody-Associated Vasculitis
Identifier to cite or link to this itemhttps://www.scopus.com/inward/record.uri?eid=2-s2.0-85083163200&doi=10.12659%2fAJCR.920681&partnerID=40&md5=9d61ebdf97a3d97f3a8c91eea2664a6f; http://hdl.handle.net/10713/12653
- Low immunoglobulin levels increase the risk of severe hypogammaglobulinemia in granulomatosis with polyangiitis patients receiving rituximab.
- Authors: Besada E
- Issue date: 2016 Jan 6
- Serum immunoglobulin levels and risk factors for hypogammaglobulinaemia during long-term maintenance therapy with rituximab in patients with granulomatosis with polyangiitis.
- Authors: Besada E, Koldingsnes W, Nossent JC
- Issue date: 2014 Oct
- Post-rituximab immunoglobulin M (IgM) hypogammaglobulinemia.
- Authors: Kridin K, Ahmed AR
- Issue date: 2020 Mar
- [Psoriatic arthritis during rituximab treatment of granulomatosis with polyangiitis: a new paradoxical side effect?].
- Authors: Aussy A, Girszyn N, Vandhuick T, Marie I, Vittecoq O, Lévesque H, Benhamou Y
- Issue date: 2015 Jul
- Rituximab-associated hypogammaglobulinemia: incidence, predictors and outcomes in patients with multi-system autoimmune disease.
- Authors: Roberts DM, Jones RB, Smith RM, Alberici F, Kumaratne DS, Burns S, Jayne DR
- Issue date: 2015 Feb